| Catalog Number |
VCP495G |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported a patient underwent an unknown procedure on an unknown date in 2025 and suture was used.The needle popped off during procedure while the doctor was stitching patient up.There was no patient consequence reported.The device is available for return.Additional information has been requested.
Additional Manufacturer Narrative
Product complaint # (b)(4) additional information: h6 component code: g07002 - device not returned.Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.How many devices demonstrated the alleged deficiency during this procedure? how many devices are bieng returned for analysis? what is the procedure name and date? please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/7/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: this complaint was closed by ethicon some time ago.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.Investigational summary the product was returned to ethicon for evaluation.One used small suture, and three empty labeled winding formers were received for analysis.The product code is vcp495g.Upon visual inspection of the returned sample, it was noted that the suture was used and cut.There were no insertion marks anywhere on the ends.In addition, the needle was not returned for complete analysis.Per the condition of the returned sample, no conclusion could be reached on the cause of the reported event.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Additional information was requested, and the following was obtained: * how many devices demonstrated the alleged deficiency during this procedure? more than 5 suture during multiple procedures.* how many devices are bieng returned for analysis? suture and needle were not saved but i will return the suture packets.* what is the procedure name and date? multiple plastic surgery procedures with 2/13 being the last date the suture was used.Pulled from stock at that time.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Our failure analysis lab received the additional product with reference to this complaint, the following product was received: -product code j495 lot 101pu4 this complaint is for product code vcp495g lot 103q1g.1.Please clarify if the additional device j495 lot 101pu4 belongs to this complaint? 1a.If yes, did a device malfunction occur during the same procedure? 2.If not, please clarify if the additional received product belongs to a different complaint? if so, can you please provide the complaint number.3.If the device was not reported before, please provide more details of device malfunction.4.If the product doesn¿t belong to any complaint, please let us know so we can discard it or advise if the product is required to be returned.*also, if known, please clarify: how many procedures had sutures pop off? how many needles popped off during each procedure? if other complaint files have been created for this issue, please provide the pc #s.